Alert archive / Nevada / Red Flag Warnings in 2010
Red Flag Warning 1, NWS Reno, NV
NWS Reno, NV issued this red flag warning at Jul 11, 2010, 1:53 PM PDT. It took effect at Jul 12, 2010, 3:00 PM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2010, 1:53 PM PDT (20:53 UTC)
- In effect from
- Jul 12, 2010, 3:00 PM PDT
- Expired
- Jul 12, 2010, 7:37 PM PDT
- In force
- 5 hr
- Issued by
- NWS Reno, NV
The text
As transmitted, in the capitals the NWS used until 2016.
970 WWUS85 KREV 112053 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 153 PM PDT SUN JUL 11 2010 ...RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY MONDAY... .LOW PRESSURE WILL PASS NORTH OF THE AREA MONDAY CAUSING GUSTY WEST WINDS AND LOW HUMIDITY ACROSS THE REGION. WINDS WILL BE STRONGEST IN THE WESTERN NEVADA SIERRA FRONT DURING THE AFTERNOON AND EVENING. THE COMBINATION OF DRY FUELS...GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. NVZ450-121400- /O.UPG.KREV.FW.A.0002.100712T2200Z-100713T0400Z/ /O.NEW.KREV.FW.W.0001.100712T2200Z-100713T0400Z/ WESTERN NEVADA SIERRA FRONT- 153 PM PDT SUN JUL 11 2010 ...RED FLAG WARNING IN EFFECT FROM 3 PM TO 9 PM PDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SIERRA FRONT...FIRE WEATHER ZONE 450... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM TO 9 PM PDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT...WHICH INCLUDES RENO...CARSON CITY...MINDEN AND THE SURROUNDING FOOTHILLS. * WIND: WEST 15 TO 25 MPH WITH GUSTS AS HIGH AS 35 MPH. * HUMIDITY: VALUES WILL DROP TO 10 TO 15 PERCENT BY EARLY MONDAY AFTERNOON. * IMPACTS: THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ BRONG/LABELLE HTTP://WEATHER.GOV/RENO
3 follow-up statements
597 WWUS85 KREV 121239 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 539 AM PDT MON JUL 12 2010 ...RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY TODAY... .LOW PRESSURE WILL PASS NORTH OF THE AREA TODAY CAUSING GUSTY WEST WINDS AND LOW HUMIDITY ACROSS THE REGION. WINDS WILL BE STRONGEST IN THE WESTERN NEVADA SIERRA FRONT DURING THE AFTERNOON AND EVENING. THE COMBINATION OF DRY FUELS...GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. NVZ450-130100- /O.CON.KREV.FW.W.0001.100712T2200Z-100713T0400Z/ WESTERN NEVADA SIERRA FRONT- 539 AM PDT MON JUL 12 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SIERRA FRONT...FIRE WEATHER ZONE 450... * AFFECTED AREA: FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT... WHICH INCLUDES RENO...CARSON CITY...MINDEN AND THE SURROUNDING FOOTHILLS. * WIND: WEST 15 TO 25 MPH WITH GUSTS AS HIGH AS 35 MPH. * HUMIDITY: VALUES WILL DROP TO 10 TO 15 PERCENT BY EARLY THIS AFTERNOON. * IMPACTS: THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ HTTP://WEATHER.GOV/RENO
453 WWUS85 KREV 122213 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 313 PM PDT MON JUL 12 2010 ...RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY... .LOW PRESSURE IS PASSING NORTH OF THE AREA CAUSING GUSTY WEST WINDS AND LOW HUMIDITY ACROSS THE REGION. WINDS WILL BE STRONGEST IN THE WESTERN NEVADA SIERRA FRONT THIS AFTERNOON AND EVENING. THE COMBINATION OF DRY FUELS...GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. NVZ450-130400- /O.CON.KREV.FW.W.0001.000000T0000Z-100713T0400Z/ WESTERN NEVADA SIERRA FRONT- 313 PM PDT MON JUL 12 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SIERRA FRONT...FIRE WEATHER ZONE 450... * AFFECTED AREA: FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT... WHICH INCLUDES RENO...CARSON CITY...MINDEN AND THE SURROUNDING FOOTHILLS. * WIND: WEST 15 TO 25 MPH WITH GUSTS AS HIGH AS 35 MPH. * HUMIDITY: VALUES 10 TO 15 PERCENT. * IMPACTS: THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ HTTP://WEATHER.GOV/RENO
401 WWUS85 KREV 130237 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 737 PM PDT MON JUL 12 2010 NVZ450-130345- /O.CAN.KREV.FW.W.0001.000000T0000Z-100713T0400Z/ WESTERN NEVADA SIERRA FRONT- 737 PM PDT MON JUL 12 2010 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SIERRA FRONT...FIRE WEATHER ZONE 450... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE RED FLAG WARNING. WITH THE TEMPERATURES ALREADY COMING DOWN THIS EVENING... RELATIVE HUMIDITY HAS RISEN ABOVE 15 PERCENT ALONG THE SIERRA FRONT. WINDS WILL CONTINUE TO GUST UP TO 30 MPH THROUGH 9 PM THIS EVENING. THE CRITICAL FIRE WEATHER CONDITIONS HAVE ENDED FOR THIS EVENING. $$ HOON HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Jul 11, 3:01 AM PDT, 10 hours 52 minutes earlier.
Area forecast discussion, Jul 11, 3:01 AM PDT, 10 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
301 AM PDT SUN JUL 11 2010
.SHORT TERM...
JET FORCING AHEAD OF AN UPPER LOW ALONG THE CENTRAL CALIFORNIA COAST
AND INCREASING DEEP MOISTURE (PWATS OVER ONE INCH) ARE FIRING UP
EXTENSIVE MID AND HIGH LEVEL CLOUDINESS AS WELL AS ISOLATED
THUNDERSTORMS FROM POINT CONCEPTION NORTHEAST THROUGH INYO COUNTY
THIS MORNING. MEANWHILE...AN UPPER DEFORMATION AXIS EXTENDS THROUGH
NEVADA AND CALIFORNIA APPROXIMATELY ALONG THE HIGHWAY 50 CORRIDOR
PER THE WATER VAPOR SATELLITE. THE DEFORMATION AXIS WILL SLIDE SOUTH
TODAY AND PUSH THE BEST MOISTURE AND FORCING SOUTH OF THE CWA INTO
SOUTHERN AND EASTERN NEVADA. HOWEVER...DESPITE RATHER MEEK LAPSE
RATES ALOFT MODELS AND THE SREF SUGGEST ISOLATED SHOWERS AND THUNDERSTORMS
FOR MONO AND PERHAPS FAR WESTERN MINERAL COUNTY.
FOR MONDAY AND TUESDAY...ABOVE AVERAGE TEMPERATURES WILL PREVAIL
UNDER UPPER RIDGING. PRECIP WISE...THE ONLY AREA TO BE WATCHED FOR
ISOLATED CONVECTION WILL BE MONO AND MINERAL COUNTIES WHERE THE
GFS AND ECMWF INDICATE 700-500 MB TOTAL TOTALS OF 27-30C AND THE
SREF SHOWS A VERY SMALL AREA OF A 5% CHANCE OF THUNDER DURING THE
AFTERNOON AND EARLY EVENINGS. MEANWHILE...THE NAM IS AS USUAL THE
MOST ROBUST WITH CONVECTION AND SHOWS SOME VERY LIGHT PRECIP BOTH
MONDAY AND TUESDAY. WITH IT BEING MARGINAL AND OF A VERY LOW POP
PROBABILITY...I HAVE CHOSEN TO LEAVE OUT SHOWERS/THUNDER FOR MONO
AND MINERAL COUNTIES BUT IT WILL HAVE TO BE WATCHED. SNYDER
.LONG TERM...WEDNESDAY THROUGH SATURDAY...
ONLY MINIMAL CHANGES MADE TO GOING EXTENDED FORECAST THIS CYCLE AS
OPERATIONAL ECMWF AND GFS AND GEFS ENSEMBLE MEMBERS ALL BUILD HIGH
CENTERED NEAR THE FOUR CORNERS WEST INTO THE RGN THROUGH THE
EXTENDED PERIOD. ONLY SIGNIFICANT MODEL DIFFERENCES ARISE LATE
SATURDAY AS OPERATIONAL ECMWF SHOWS TROF MOVING INTO THE PAC NW
WHICH WOULD RESULT IN LOWERING HEIGHTS WHILE OPERATIONAL GFS HOLDS
THE RIDGE IN LONGER. MOST GEFS ENSEMBLE MEMBERS TRENDING TOWARD THE
ECMWF BY THEN. SO LITTLE IF ANY CHANGES MADE TO SATURDAY.
RIDGE WILL BRING VERY WARM TEMPS TO THE RGN. GEFS ENSEMBLE MEANS
STILL SHOW H700 TEMPS IN THE +1 TO +2 STANDARD DEVIATION RANGE BY
FRIDAY AND SATURDAY WHILE OPERATIONAL MODELS HAVE H700 TEMPS IN THE
16C TO 18C RANGE FOR FRIDAY AND SATURDAY OVER WRN NV AND SLIGHTLY
LESS IN THE SIERRA. THIS WOULD CORRESPOND TO AROUND 100 DEGREES OR
MORE FOR WRN NV BASINS...AND EVEN THE RENO AREA...WITH SIERRA VALLEY
TEMPS IN THE MID TO HIGH 80S.
RIDGE OVER THE RGN SHOULD CAP CONVECTION EVEN AS LOW LVL INSTABILITY
INCREASES EACH DAY. RIDGE AXIS ORIENTATION BEING MORE WEST TO EAST
THAN NW TO SE SHOULD LIMIT THE AMOUNT OF MSTR THAT GETS ADVECTED
INTO THE RGN AND THIS WILL LIMIT CONVECTIVE POTENTIAL AS WELL. WILL
LEAVE SOME GHOST POPS IN THE FORECAST AND KEEP THE FORECAST DRY FOR
NOW. PRESENCE OF THE RIDGE ALOFT WILL ALSO RESULT IN POOR OVERNIGHT
HUMIDITY RECOVERIES FOR FIRE WEATHER CONCERNS. MLF
&&
.AVIATION...
VFR CONDITIONS SHOULD CONTINUE THROUGH THE NEXT 36 HOURS. LIMITED CU
DEVELOPMENT TODAY FOR MOST OF THE FORECAST AREA WITH BEST POTENTIAL
WELL SOUTH OF HIGHWAY 50. A FEW ISOLATED TSTMS COULD DEVELOP OVER
THE SIERRA CREST SOUTH OF MARKLEEVILLE.
FOR THE TAF SITES EXPECT MAINLY SCATTERED HIGH BASED CU BY LATE
AFTERNOON WITH TYPICAL GUSTY AFTERNOON WINDS AT KRNO AND KTRK. GUSTS
COULD REACH UP TO 25 KT AT KRNO AFTER 11/23 UTC WITH GUSTS IN THE
RANGE OF 20 KT FOR KTRK. MLF
&&
.FIRE WEATHER...
ANY THUNDERSTORM ACTIVITY TODAY SHOULD BE LIMITED TO MONO AND
WESTERN MINERAL COUNTIES AS WEST FLOW AND DRIER AIR START TO MOVE
INTO AREAS NORTH OF HIGHWAY 50. BY MONDAY WARMING ALOFT SHOULD CAP
THE VERTICAL DEVELOPMENT FOR MONO AND MINERAL COUNTIES AND PREVENT
THUNDERSTORMS.
WINDS WILL INCREASE A BIT MONDAY AS TROUGH WILL PASS NORTH OF THE
AREA. THIS WILL INCREASE THE SIERRA TO CARSON/HUMBOLDT SINK THERMAL
GRADIENT TO NEAR 18-20F. THE STRONGER SURFACE GRADIENTS ALONG WITH
MODEL BOUNDARY LAYER WINDS AT 20-25 MPH...RAISES THE CONCERN FOR A
CRITICAL WIND-LOW HUMIDITY EVENT FOR THE SIERRA FRONT MONDAY
AFTERNOON AND MONDAY EVENING.
ALOFT THERE IS NO SIGNIFICANT INCREASE IN WINDS...WITH RIDGE TOP
FLOW TO 25-30 MPH...TO MIX GUSTS OF 30+ MPH TO THE VALLEYS DESPITE
THE TROUGH PASSING NORTH OF THE AREA. THE BIGGEST WIND IMPACT MONDAY
MAYBE 3-6 HOUR PERIOD OF SUSTAINED WINDS OVER 20 MPH AND GUSTS
HOVERING NEAR 30 MPH FOR THE SIERRA FRONT. WILL MAINTAIN FIRE
WEATHER WATCH FOR MONDAY FOR FIRE ZONE 450 AND LET DAY SHIFT
REEVALUATE FOR POSSIBLE UPGRADE.
GRADIENTS ARE A BIT WEAKER MONDAY FOR MOST OTHER AREAS...ESPECIALLY
SOUTH OF HIGHWAY 50. A SHORT DURATION OF GUSTY WINDS IS POSSIBLE FOR
SURPRISE VALLEY...EASTERN LASSEN COUNTY...NORTHERN WASHOE COUNTY AND
PORTIONS OF PERSHING AND CHURCHILL COUNTIES. HUMIDITY DOES INCREASE
A BIT FOR THE NORTHERN AREAS...SO THAT MAY KEEP THE MINIMUM RH ABOVE
15% NORTH OF SUSANVILLE TO GERLACH.
SURFACE GRADIENTS WEAKEN FOR TUESDAY. AND THERE IS A BIT OF
DIFFERENCE IN THE MODEL RIDGE WINDS. GFS NOW IS A BIT STRONGER THAN
NAM WITH BOUNDARY LAYER WINDS AND WINDS NEAR RIDGE TOPS...BUT STILL
APPEAR TO BE TOO LIGHT FOR ANY SIG MIXING TO THE SFC. ALSO...THERMAL
GRADIENT BETWEEN THE SIERRA AND THE CARSON/HUMBOLDT SINK IS MARGINAL
FOR GUSTS > 30 MPH. FOR NOW THINK LIKELIHOOD FOR CRITICAL FIRE
WEATHER CONDITIONS FOR TUESDAY IS LESS THAN MONDAY. BRONG/LABELLE/MLF
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
NVZ450.
CA...NONE.
&&
HTTP://WEATHER.GOV/RENONearby
Red Flag Warnings in Nevada, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.